Drug-Induced Hair Disorders

    August 2006 in “ Current Drug Safety
    Bianca Maria Piraccini, Matilde Iorizzo, Giulia Rech, Antonella Tosti
    Image of study
    TLDR Some drugs can cause hair loss, excessive growth, or color changes, often reversible but sometimes permanent.
    The 2006 document details how certain drugs can cause hair disorders such as hair loss, excessive hair growth, and changes in hair color and texture. Hair loss from drugs is usually reversible but can be permanent in some cases, with telogen effluvium occurring after stopping drugs that extend the anagen phase, and anagen effluvium resulting from drugs that disrupt hair follicle activity. Permanent hair loss may follow specific treatments like busulphan conditioning or high-dose radiation therapy. Hypertrichosis, or excessive hair growth, can be a side effect of drugs like cyclosporin A and minoxidil, while hair color changes can be induced by drugs such as chloroquine. The document highlights the necessity of a detailed medical history and clinical examination to diagnose these conditions and notes the difficulty in linking hair loss to drugs due to potential delayed onset of side effects.
    Discuss this study in the Community →

    Related

    8 / 8 results